So this might come across as odd because I am aware that ephedrine is not a common addiction. Anyways, I started using ephedrine combined with caffiene and aspirin about 6 yrs ago. It was for weight-loss. I have since continued to use the ephedrine everyday, going through maybe a bottle of 50 in 3 days. That's about 100 mg a day and I am only 108 lbs.
I am concerned and I want it out of my life, for good. I have noticed side effects from using it and although I always told myself I would never allow myself to get addicted to anything, I am worried that I have.
I get severely nauseous and dizzy for no reason. I get muscle twitches, spasms and cramps. I have developed IBS and I have bloody stools from the everyday usage of the aspirin. Not to mention, I exercise 4-5 days a week and dont drink nearly enough water so I am severely dehydrated.
Please help I really want to change things. I know I have a problem which I believe is the first step to recovery. I just want to be completely healthy, because I look healthy, from the outside but inside im dying.
Last edited by missheavyweight; 03-19-2011 at 07:24 PM.
can't say I have much knowledge about ephedrine or any addiction from it. I like to take an occassional ritlin here and there for energy. However, I know it is a stimulant and it is probably bad for your heart especially the rate at which u are taking them. And you are probably messing up your bowels also from this. You know that methamphetamine will kill your bowels literally. I know that is a stimulant and I am not sure if the ephedrine would do the same thing but might cause some sort of effect on them. I guess I would say slow down on them like some of us on here are doing with the opiates. A drug is a drug and I guess taper would be the best way to start. You are going to probably be very tired and not very upbeat if you went cold turkey. I am not sure if you could handle that at this point. Where do you get this medicine at anyways? Just wondering cause I thought they outlawed ephedrine. Not that I am that knowledgeable about it. Wish I could help you more. Take care of yourself. You only get one chance to do that
The Following User Says Thank You to oxygirl For This Useful Post: missheavyweight (03-19-2011)
Thank you so much for your reply oxygirl, It helped & I get it at a health food store surprisingly. I know Ephedrine is banned in the U but in Canada you can still buy it but not in 25 mg, but instead, 8 mg.
I am definitley going to taper off. I know its harming my body and sometimes I will take them and my stomach churns like its angry .... Its a strange feeling. Also I am a Nursing Student and since I started my placement I find the ephedrine slows me down. It gives me energy at first but If I am on the go like at the placement, etc, I get really hot and start to feel like I was going to faint! Sometimes I even throw up because my stomach gets so upset I should be taking care of the older people, as well as myself but I feel so terrible when I take them, blah.
ephedrine HCl Oral Side Effects
Dizziness, nausea, nervousness, shakiness (tremor), trouble sleeping, loss of appetite, or headache may occur. If any of these effects persist or worsen, contact your doctor promptly.
If your doctor has directed you to use this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Many people have had serious (sometimes fatal) side effects with this medication. Discuss the risks and benefits of this medication with your doctor or pharmacist.
Tell your doctor immediately if any of these serious side effects occur: mental/mood changes (e.g., anxiety, difficulty concentrating, irritability), dry mouth, increased thirst, muscle pain, flushing/tingling, difficult/painful urination.
Seek immediate medical attention if any of these very serious side effects occur: chest pain, dizziness/fainting, fast/irregular/pounding heartbeat, severe/pounding headache, severe mental/mood changes (e.g., confusion, hallucinations), seizure, swelling ankles/feet, tiredness, slurred speech, change in amount of urine, weakness on one side of the body.
A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
The Following User Says Thank You to Trying2B For This Useful Post: missheavyweight (03-20-2011)
Thank you Trying2b, I have started weening myself off of the ephedrine. I have cut the dosage pretty much in half. I am not prescribed to take ephedrine, I take it mainly for concentration - helps me study on those late nights where I would rather sleep. Tomorrow I am hoping not to take any. Thanks so much, the side effects are scary .... and I cant say I havent experienced at least half of those!
hey Missheavy, it is good u are weaning urself down. that is the best way to start. I was a nurse and mainly did geriatric nursing also. It was a rewarding career for me although very short lived (10 years) I had other health problems. I am 42 and have had lots of car wrecks. However, nursing is a profitable career and also physically demanding. If you are going to stay in it, I am going to give a couple of suggestions. First of all, get your RN and not your LPN. Rn's make twice the money (at least in USA) and don't do as much of the physically draining work. And over time the physical work gets harder. Then make sure you are healthy. I am going to get a juicer or start using my blender and making healthy drinks because I am not a healthy eater. I can go a whole day and not really care if I eat or not. That is not healthy and when I do eat it is junk. You didn't say how old you were and I haven't looked at your profile but if you are young, start now and take care of yourself. You have a great future ahead of you. Good luck.
The following user gives a hug of support to oxygirl: missheavyweight (03-20-2011)
i used the same combination for a while when i was dieting for a body buikding competition... Couldnt take the jitters. Yes 8mg in canada still legal....the amount u take isnt really THAT BAD but its borderline
The Following User Says Thank You to corissa3 For This Useful Post: missheavyweight (03-20-2011)
Oxygirl: Thank you so much Right now I am doing my placement with geriatrics, Its nice. A bit sad because they all seem to hate being there but I enjoy talking to them, some very interesting people. I hope to work in mental health though, I've always loved the human brain and psychology. I am taking the RN It feel terrible when I see the practical nurses because they have so much work and they have to use their lower backs for everything. We do have a few lifters but they are in use sometimes. I got to follow the RPN's and PCA's around a few times to learn the basic care and they really work very hard. I really want to get myself in order so I can handle the patients in surgical unit next semester. Its going to be tougher. I am 24 btw I eat very well and a lot .... but I eat the right things. I go to the gym 4-5 days a week and I sleep about 8 hrs a night. I feel like ephedrine is my only vice
Corissa: Thanks for your reply I agree. I just am tired of it, its been so long and I miss just not taking anything, you know?
I wish I could remember this better but it's only a sketchy memory.
Years ago one of the TV shows ( I think Dr. Phil ) had two women with addictions. The one who was addicted to ephedra was the one he sent in for detox. Be careful how quickly you taper this. It seems to me it was pretty dangeous if done too quickly.
I have not searched Dr. Phil's site but they may archive their shows for info. And I'm pretty sure that was the show.
yea, I took it a few times and in small doses to drop a few pounds during football camp and it made me very sick and one of my college football teamates died in the shower his heart gave out from the ephedra the drs said. sad =( still miss him.
My ex fiancee used to take it a lot too always concerned she was too heavy meanwhile she weighed slightly more than you 115 at 5ft2. I would consult with a doctor about it too just to be on the safe side. goodluck!